MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W050120150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a nanocross elite during treatment of a lesion in the patient¿s mid popliteal artery.A non-medtronic inflation device was used.Ifu was followed.No damage noted to packaging prior to use.No issues noted when the device was removed from the hoop/tray.It is reported that during preparation that air could not be purged.The device was not used in the patient.A second nanocross elite was attempted to be used.Ifu was followed.It is reported the device was prepped without issue.A balloon burst is reported to have occurred at a pressure of 2 atm during use in the patient.A non-medtronic pta balloon was then used to complete the procedure.No injury reported.
 
Additional Manufacturer Narrative
Product analysis: the nanocross elite dilatation catheter was returned inside its shelf box to medtronic for evaluation.Inside the device shelf box, the device was within its sterile pouch and within its transportation hoop.The device was removed from its packing for additional analysis.Blood residue was observed throughout the balloon chamber and catheter lumen.The catheter was flushed, and it was observed blood residue exiting the distal tip of the catheter.A 0.014¿ guidewire was loaded with ease through the distal tip of the catheter and navigated out the proximal hub of the y-manifold.A 10cc water filled syringe was attached to the inflation lumen luer lock of the y-manifold.The balloon chamber was inflated, and a leak was located in the balloon chamber.Visual inspection of balloon chamber under magnification shows evidence of a pin hole tear.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9552205
Report Number2183870-2020-00006
Device Sequence Number3403260
Product Code LIT
UDI-Device Identifier00763000110321
UDI-Public00763000110321
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model NumberAB14W050120150
Device Catalogue NumberAB14W050120150
Device Lot NumberA902638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1